MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FULL RADIUS BLADE,EP-1 LONG,; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. FULL RADIUS BLADE,EP-1 LONG,; SAW, POWERED, AND ACCESSORIES
Model Number 7205341
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/15/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that upon use the product left metal shavings in the joint of the patient.
 
Additional Manufacturer Narrative
One 7205341 long ep-1 full radius blade returned.Per the complaint, this device was used for a hip arthroscopy procedure and said: ¿upon use the product left metal shavings in the joint of the patient¿.The device is less than one year old.The outer diameter of the inner blade surface has substantial skiving damage; wear band.This surface condition indicates excessive force was applied to the devices.The overall length of the blade is bowed.Per ifu: ¿excessive ¿side-loading¿ on the blade during use does not improve cutting performance, and in extreme cases may result in wear and degradation of the inner blade¿.No root cause related to the manufacture of the device can be established.

Brand Name
FULL RADIUS BLADE,EP-1 LONG,
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7187916
Report Number1219602-2018-00069
Device Sequence Number63543
Product Code HAB
UDI-Device Identifier03596010251664
UDI-Public(01)03596010251664(17)191209(10)50668709
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2019
Device Model Number7205341
Device Catalogue Number7205341
Device Lot Number50668709
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2018
Initial Date Received by Manufacturer 01/08/2018
Supplement Date Received by Manufacturer01/24/2018
Initial Report FDA Received Date01/12/2018
Supplement Report FDA Received Date02/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1